Alert archive / New York / Special Weather Statements in 2018
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 22, 2018, 7:21 PM EDT for Hamilton County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2018, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 22, 2018, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Albany, NY
County Hamilton County, NY
The radar
The Albany radar (KENX), 93 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 412 m²/s²
- 0-3 km storm-relative helicity
- 548 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658 WWUS81 KALY 222321 SPSALY Special Weather Statement National Weather Service Albany NY 721 PM EDT SUN JUL 22 2018 NYZ033-222345- Hamilton- 721 PM EDT SUN JUL 22 2018 ...A SHOWER WITH GUSTY WINDS WILL AFFECT SOUTHEASTERN HAMILTON COUNTY... At 720 PM EDT, a shower was located over Sacandaga Campground, or 18 miles south of Speculator, moving northwest at 40 mph. Winds in excess of 40 mph are possible with this shower. This shower will be near... Wells around 725 PM EDT. Lake Pleasant and Moffitt Beach Campground around 740 PM EDT. Speculator around 745 PM EDT. Other locations impacted by this shower include Blackbridge, Gilmantown, Hope Falls, Perkins Clearing, Benson and Hope. LAT...LON 4331 7416 4324 7427 4354 7457 4363 7430 TIME...MOT...LOC 2320Z 155DEG 36KT 4333 7427 $$ JPV
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 22, 4:37 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 22, 4:37 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Albany NY 437 PM EDT Sun Jul 22 2018 .SYNOPSIS... A warm and humid air mass will be over eastern New York and western New England tonight through much of the week. A weak disturbance tonight into tomorrow in the southerly flow will focus periods of showers and isolated to scattered thunderstorms. The threat for isolated to scattered showers and thunderstorms will continue on Tuesday but will be mainly in the afternoon into the early evening. A cold front will move towards the region late Wednesday into Thursday with showers and scattered thunderstorms producing localized heavy rainfall. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 409 PM EDT...The forecast area entered the dry slot to the morning rain producer, as the low pressure system has moved into southeast Ontario. The occluded front and associated triple point has drifted north of the I-90 corridor with some breezy conditions. Lack of strong synoptic forcing in the dry slot has limited the shower coverage this afternoon. Isolated showers have popped up across the area. Another short-wave in the southerly flow wrapping around the cut-off low over the lower Great Lakes Region and OH Valley seen on the latest GOES-16 6.95 micron channel water vapor imagery is moving towards the region. The influx of tropical moisture has commenced with sfc dewpts pooling up into the 60 to lower 70s. The latest guidance including the NAM/GFS/ECMWF indicates decent low-level theta-e advection with showers and isolated thunderstorms increasing tonight ahead of this weak impulse. PWATS increase greater than 1.5 inches. Some locally heavy downpours will be possible. The greatest POPS were used south of the Capital Region. Lows tonight will be muggy in the 60s to lower 70s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... As of 437 pm EDT... Tomorrow...the forecast area gets entrenched in a warm and very humid air mass with PWATS increasing to close to 2.0" by the afternoon. The aforementioned short-wave in the south to southeast moist flow will be moving across the region with showers and isolated thunderstorms. Sounding profiles look tall and skinny with narrow CAPE, so not expecting any severe storms, but can not rule out some heavy rain producers. A deep fetch of tropical moisture will occur between the offshore ridge that is slowly retrograding westward, and the cut-off dipping southward into the TN Valley. It remains challenging to pick out the individual impulses in the deep channeled southerly moist flow. The lead impulse should move through by noontime, and the showers/thunderstorms should become more diurnal in nature, if some clearing occurs. Scattered showers and thunderstorms may impact the region with decent areal coverage tomorrow, so we will keep the likely and high PoPs. The coverage looks maximized from the Hudson River Valley westward with the ridge building in. We will continue to monitor for any training individual or lines of showers or thunderstorms. The current dry antecedent conditions should offset widespread areal flooding, and the system Sunday morning was an under achiever in terms of rainfall for most of the forecast area. WPC Excessive Rainfall Probs maintains a Marginal Risk over most of the Region in the Day 2 graphic. The Slight Risk grazes the eastern Catskills. Additional rainfall amounts of a half an inch to an inch or so are possible in some locations south of the Capital Region, especially the eastern Catskills. It will be balmy outside with highs in the 70s to around 80F over the higher terrain, and lower to possibly mid 80s in the Valleys. Monday Night...The showers and thunderstorms will diminish in coverage with the loss of the daytime heating. It will be a sticky night with the high dewpt air mass with 60s to lower 70s. The showers and thunderstorms will be isolates in areal coverage overnight. Tue-Tue night...The nearly H500 600 decameter closed anticyclone north of Bermuda begins to ridge westward further. This high amplitude northern Atlantic ridge in the mid and upper levels of the atmosphere will likely keep the cold front well west of upstate NY and New England, and the coverage of showers and thunderstorms will likely be isolated, but to stay in collaboration with the neighboring WFOs, we maintained slight to low chance PoPs. Expect loosely organized or pulse type thunderstorms that may pop up west of the Hudson River Valley due to differential heating boundaries between the mtns and valleys. We can not rule out isolated afternoon showers or thunderstorms over the western New England higher terrain. PWATS remain elevated near 2 inches west of the Hudson River Valley, but 1.5" or less to the east, if the ridge builds westward. Localized heavy downpours are possible. Highs will be in the upper 70s to lower 80s over the mtns, and mid to upper 80s in the valleys. Similar to Mon night, the showers and thunderstorms that do form should shrivel in coverage especially after midnight with another muggy night with lows in the mid 60s to lower 70s. Wednesday...The 12Z EC is a bit more aggressive sharpening the upper level trough with a northern stream disturbance with the cold front potentially pushing further east across western-central NY which would have more showers and thunderstorms for the ALY fcst area especially in the afternoon. The 12Z GFS/NAM are less with the shra/tsra coverage. We kept the greater chances of showers and thunderstorms west of the Hudson River Valley until late in the day leaning towards the GFS/NAM with the ridge over the northern Atlantic holding on one more day. Temps will be near normal for late July in the steamy air mass. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... The eastern edge of a broad upper level trough will be settling into our region by Wednesday night, bringing unsettled conditions. A short wave trough and surface trough is forecast to gradually push eastward across the area Wednesday night through Thursday. While it will not be raining the entire time, there is a high probability of measurable rainfall so will mention likely/categorical pops during this time with multiple rounds of showers and thunderstorms. Moist and humid airmass in place with PWAT anomalies from the GEFS forecast to be between +1 to +3 STDEV, so locally heavy rainfall will be possible with any convection. Temperatures during the day will be held down to near normal levels by clouds/showers, although night- time temps will be very mild and muggy. A brief break is expected behind the trough passage Thursday night, but a few leftover showers cannot be ruled out. The upper trough will remain in place, with the main core of the upper low across the upper Great Lakes into Ontario. The next short wave trough is expected to move across our region on Friday, bringing additional mainly scattered showers and thunderstorms, especially during the afternoon hours. Most convection should diminish during the evening. At this time, next weekend looks to feature seasonable temperatures with humidity levels dropping to more comfortable levels. No significant systems are forecast, but some showers will be possible as we will still be under the influence of the upper level trough. Will mention slight to low chance pops for now. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... MVFR ceilings in place at all TAFs at the 18z update due to high atmospheric moisture. While there are breaks of sun coming up from the south, METARS in southern NY/northern NJ are still supporting MVFR conditons. Therefore, only introduced a tempo group for VFR conditions at times this afternoon for ALB and POU to account for limited periods that ceilings rise to 35kft. GFL and especially PSF likely remain MVFR through sunset. A few isolated showers have develop in vicinity of our TAF sits thanks to differential heating and high humidity but coverage is too isolated to introduce anything more than VCSH. The breaks of sun have also allowed southeasterly winds to increase and we expect sustained winds up to 10-15kts with gusts 20-30kts until sunset. Once we lose daylight and boundary layer mixing subsides, expect winds to decrease and reflected that trend in the latest update. This should also allow ceilings to lower by 07-09z to near 1500ft with PSF potentially even lowering to IFR. Did not have enough confidence to reduce PSF to IFR conditions but tried to allude to it by including SCT007. High humidity remains in place so cannot rule out a few isolated showers overnight so continued the VCSH. Expecting MVFR ceilings to linger through 18z Monday but showed ceilings rising to near 2500ft by 15z to show some improvement. Less confident that PSF improve as much so continued mainly 1500ft ceilings there. Southeasterly wind should increase as well by this time but should not be as breezy as today due to cloud coverage so excluding any gusts mention. Outlook... Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday Night: Low Operational Impact. Slight Chance of SHRA. Wednesday: High Operational Impact. Likely SHRA...TSRA. Wednesday Night: High Operational Impact. Definite SHRA...TSRA. Thursday: High Operational Impact. Definite SHRA...TSRA. Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Friday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... A warm and humid air mass will be over eastern New York and western New England the next several days. A disturbance tonight into tomorrow will focus showers with isolated to scattered thunderstorms with locally heavy rainfall. The threat will continue for isolated to scattered thunderstorms Tuesday and Wednesday. The RH values will increase to close to 100 percent tonight, and lower 65 to 85 percent tomorrow afternoon. Expect the RH values to rise to 90 to 100 percent Tuesday morning. The winds will be south to southeast at 5 to 15 mph tonight. They will be mainly southerly at 10 to 20 mph tomorrow, and only diminish to 5 to 15 mph Monday night. Additional locally heavy rainfall is possible on Monday into the mid week. && .HYDROLOGY... Unsettled weather impacts the Hydro Service Area /HSA/ through most of the week. A slow moving cold front approaching from the west, along with several weak disturbances moving northward within a very moist airmass in place, may lead to scattered showers and isolated to scattered thunderstorms, some with locally heavy downpours for tonight into Monday. Rainfall amounts will greatly vary from a tenth to a half an inch in some spots with localized one inch or greater amounts especially south the Capital Region, and near the eastern Catskills. The front may stay far enough west due to high pressure building in from the western Atlantic Ocean for the better coverage of showers and thunderstorms being west of the Hudson River Valley Tuesday into early Wednesday. A potential will exist for training showers/thunderstorms that would result poor drainage flooding or an isolated flash flood if heavy rainfall repeatedly occurs over the same areas of the HSA Monday to Thursday time fame, but forecaster confidence remains very low for a Flash Flood Watch at this time. The ALY HSA river and stream levels are below normal and our recent dry conditions are noted in the latest drought monitor with D0-D1 levels. However, intense rainfall rates and repeated locations getting large amounts of rainfall over the next 3 or 4 days will need to be monitored. The cold front may move through late Wednesday into Thursday with scattered to numerous showers and scattered thunderstorms with more localized heavy rainfall. The coverage of showers and thunderstorms will likely increase with 1 to 2+ inches of rainfall possible in some locations. A drier air mass will likely build in toward the weekend. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Wasula NEAR TERM...Wasula SHORT TERM...Wasula LONG TERM...JPV AVIATION...Speciale FIRE WEATHER...Wasula HYDROLOGY...BGM/Wasula
Hazardous weather outlook, Jul 22, 5:00 PM EDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 500 PM EDT Sun Jul 22 2018 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-231100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 500 PM EDT Sun Jul 22 2018 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Tonight. Isolated thunderstorms are possible with locally heavy rainfall, which may cause ponding of water on roadways and poor drainage flooding in low lying areas for a few spots. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a slight chance to low chance of thunderstorms Monday to Tuesday night. Thunderstorms may contain locally heavy rainfall, with a very humid air mass in place. There is a better chance of thunderstorms Wednesday to Thursday when a cold front slowly moves through the region. Some of the thunderstorms will contain very heavy rainfall with localized heavy rain possible, which may cause small stream, urban and poor drainage flooding. There is also a chance of thunderstorms on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 22, 6:52 PM EDT, 29 minutes before
Special Weather Statement National Weather Service Albany NY 652 PM EDT SUN JUL 22 2018 NYZ033-039-082-222330- Southern Fulton-Hamilton-Northern Fulton- 652 PM EDT SUN JUL 22 2018 ...A SHOWER WITH GUSTY WINDS WILL AFFECT SOUTH CENTRAL HAMILTON AND EASTERN FULTON COUNTIES... At 651 PM EDT, a shower was located over Broadalbin, or near Gloversville, moving north at 25 mph. Winds in excess of 40 mph are possible with this shower. This shower will be near... Mayfield around 655 PM EDT. Cranberry Creek around 700 PM EDT. Northampton Beach Public Campground around 705 PM EDT. Other locations impacted by this shower include Riceville, Stever Mill, Munsonville, Benson, Sweets Crossing, Pinnacle, Red Bunch Corners, Gorthey Corners, Broadalbin Junction and Dennies Hollow. If you are on or near Great Sacandaga Lake, get out of the water and move indoors or inside a vehicle. Gusty winds may pose a hazard to water craft on the lake. LAT...LON 4305 7414 4302 7426 4325 7442 4332 7420 TIME...MOT...LOC 2251Z 166DEG 22KT 4308 7422 JPV
Special weather statement, Jul 22, 7:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Albany NY 721 PM EDT SUN JUL 22 2018 NYZ033-222345- Hamilton- 721 PM EDT SUN JUL 22 2018 ...A SHOWER WITH GUSTY WINDS WILL AFFECT SOUTHEASTERN HAMILTON COUNTY... At 720 PM EDT, a shower was located over Sacandaga Campground, or 18 miles south of Speculator, moving northwest at 40 mph. Winds in excess of 40 mph are possible with this shower. This shower will be near... Wells around 725 PM EDT. Lake Pleasant and Moffitt Beach Campground around 740 PM EDT. Speculator around 745 PM EDT. Other locations impacted by this shower include Blackbridge, Gilmantown, Hope Falls, Perkins Clearing, Benson and Hope. LAT...LON 4331 7416 4324 7427 4354 7457 4363 7430 TIME...MOT...LOC 2320Z 155DEG 36KT 4333 7427 JPV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:52 PM EDT | Special Weather Statement | ALY | Fulton | 38 min |
Nearby
Special Weather Statements in New York, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.